Alert archive / Georgia / Red Flag Warnings in 2009

Red Flag Warning 22, NWS Tallahassee, FL

February 6, 200926 counties in Georgia; 16 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Feb 6, 2009, 2:35 PM EST for 26 counties in Georgia; 16 counties in Florida. It took effect at Feb 7, 2009, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2009, 2:35 PM EST (19:35 UTC)
In effect from
Feb 7, 2009, 11:00 AM EST
Expired
Feb 7, 2009, 7:00 PM EST
In force
8 hr
Issued by
NWS Tallahassee, FL
All 42 counties

Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4605 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 061935
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 PM EST FRI FEB 6 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM UNTIL 7 PM EST /6 PM
CST/ TODAY FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO
LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/
TODAY FOR ALL OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA AND SOUTHEAST
ALABAMA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25
PERCENT...

...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY FOR THE EASTERN FLORIDA PANHANDLE AND BIG
BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

...FIRE WEATHER WATCH IS EFFECT FOR SOUTHWEST AND SOUTH CENTRAL
GEORGIA SATURDAY AFTERNOON DUE TO POSSIBLE LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 25 PERCENT...

.DISCUSSION...HIGH PRESSURE WILL SLIDE EAST TODAY AND TONIGHT
WITH VERY WEAK RETURN FLOW BEGINNING ACROSS THE AREA. RH VALUES
SHOULD BE A BIT HIGHER SATURDAY THAN TODAY BUT STILL LOW ENOUGH
FOR RED FLAG CONDITIONS FOR ALL INLAND AREAS OF FLORIDA. DURATIONS
FOR GEORGIA APPROACH 4 HOURS AS WELL. SE ALABAMA DURATIONS SHOULD
STAY BELOW 4 HOURS WITH BETTER RETURN FLOW. ADDITIONAL MOISTENING
EXPECTED BY SUNDAY WITH MARGINAL DURATIONS FOR THE FLORIDA BIG
BEND.

FLZ007>019-026>029-034-071200-
/O.UPG.KTAE.FW.A.0018.090207T1700Z-090207T2300Z/
/O.NEW.KTAE.FW.W.0022.090207T1600Z-090207T2300Z/
/O.CON.KTAE.FW.W.0021.000000T0000Z-090207T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
235 PM EST FRI FEB 6 2009 /135 PM CST FRI FEB 6 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 7 PM EST /6 PM CST/ THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GAZ120>131-142>148-155>161-071200-
/O.NEW.KTAE.FW.A.0019.090207T1700Z-090207T2200Z/
/O.CON.KTAE.FW.W.0021.000000T0000Z-090206T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
235 PM EST FRI FEB 6 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL
ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

ALZ065>069-062300-
/O.CON.KTAE.FW.W.0021.000000T0000Z-090206T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
135 PM CST FRI FEB 6 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL
ENHANCE FIRE GROWTH POTENTIAL.

$$

CAMP
3 follow-up statements
000 
WWUS82 KTAE 070043
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 PM EST FRI FEB 6 2009

...RED FLAG WARNING FOR FOR THE EASTERN FLORIDA PANHANDLE AND BIG 
BEND FRIDAY HAS EXPIRED...

...RED FLAG WARNING FOR ALL OF SOUTHWEST AND SOUTH-CENTRAL
GEORGIA AND SOUTHEAST ALABAMA FOR FRIDAY HAS EXPIRED...

...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY FOR THE EASTERN FLORIDA PANHANDLE AND BIG
BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

...FIRE WEATHER WATCH IS EFFECT FOR SOUTHWEST AND SOUTH CENTRAL
GEORGIA SATURDAY AFTERNOON DUE TO POSSIBLE LONG DURATIONS OF
RELATIVE HUMIDITY BELOW 25 PERCENT...

.DISCUSSION...HIGH PRESSURE RIDGE WILL REMAIN IN PLACE ACROSS THE
DEEP SOUTHEAST US THROUGH SATURDAY. A VERY WEAK RETURN FLOW WILL
BEGIN ACROSS THE AREA. RH VALUES SHOULD BE A BIT HIGHER SATURDAY
THAN TODAY BUT STILL LOW ENOUGH FOR RED FLAG CONDITIONS FOR ALL
INLAND AREAS OF FLORIDA. DURATIONS FOR GEORGIA APPROACH 4 HOURS AS
WELL. SE ALABAMA DURATIONS SHOULD STAY BELOW 4 HOURS WITH BETTER
RETURN FLOW. ADDITIONAL MOISTENING EXPECTED BY SUNDAY WITH
MARGINAL DURATIONS FOR THE FLORIDA BIG BEND.

FLZ007>019-026>029-034-070830-
/O.CON.KTAE.FW.W.0022.090207T1600Z-090207T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
743 PM EST FRI FEB 6 2009 /643 PM CST FRI FEB 6 2009/

...RED FLAG WARNING FOR FRIDAY HAS EXPIRED...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/
TO 6 PM EST /5 PM CST/ SATURDAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR FRIDAY. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 6 PM
EST /5 PM CST/ SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GAZ120>131-142>148-155>161-070830-
/O.CON.KTAE.FW.A.0019.090207T1700Z-090207T2200Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
743 PM EST FRI FEB 6 2009

...RED FLAG WARNING FOR FRIDAY HAS EXPIRED...

...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

GOREE
000 
WWUS82 KTAE 070706
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
206 AM EST SAT FEB 7 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA FOR LOW RELATIVE 
HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST
THIS EVENING FOR THE FLORIDA PANHANDLE AND BIG BEND FOR LOW RELATIVE 
HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON FOR THE FLORIDA BIG
BEND FOR LOW RELATIVE HUMIDITY...

.DAYTIME WARMING WILL COMBINE WITH A DRY AIRMASS TO PRODUCE LOW
RELATIVE HUMIDITY AGAIN THIS AFTERNOON.

GAZ120>131-142>148-155>161-072100-
/O.UPG.KTAE.FW.A.0019.090207T1700Z-090207T2200Z/
/O.EXB.KTAE.FW.W.0022.090207T1700Z-090207T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
206 AM EST SAT FEB 7 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
AFTERNOON. 

THE RELATIVE HUMIDITY WILL DROP BELOW THE CRITICAL 25 PERCENT
LEVEL EARLY THIS AFTERNOON...AND REMAIN BELOW THIS LEVEL FOR ABOUT
4 HOURS. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ016>019-026>029-034-072100-
/O.NEW.KTAE.FW.A.0020.090208T1700Z-090208T2300Z/
/O.EXT.KTAE.FW.W.0022.090207T1600Z-090208T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
206 AM EST SAT FEB 7 2009

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
EST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS
EVENING.

THE RELATIVE HUMIDITY WILL DROP BELOW THE CRITICAL 35 PERCENT
LEVEL EARLY THIS AFTERNOON...AND REMAIN BELOW THIS LEVEL FOR 4
TO 6 HOURS. SIMILAR CONDITIONS ARE POSSIBLE SUNDAY
AFTERNOON...EXCEPT THE FORECAST DURATION WILL BE CLOSER TO 3 OR 4
HOURS.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007>015-072100-
/O.EXT.KTAE.FW.W.0022.090207T1600Z-090208T0000Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-FRANKLIN-
206 AM EST SAT FEB 7 2009 /106 AM CST SAT FEB 7 2009/

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM EST /10 AM CST/ THIS
MORNING TO 7 PM EST /6 PM CST/ THIS EVENING...

THE RELATIVE HUMIDITY WILL DROP BELOW THE CRITICAL 35 PERCENT
LEVEL EARLY THIS AFTERNOON...AND REMAIN BELOW THIS LEVEL FOR ABOUT 
4 HOURS. A SHORT DURATION OF LOW HUMIDITY IS EXPECTED AT THE
COAST...UNTIL THE ONSHORE BREEZE MOISTENS THE AIR ABOVE THE 35
PERCENT LEVEL.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FOURNIER
000 
WWUS82 KTAE 072015
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
315 PM EST SAT FEB 7 2009

...A RED FLAG WARNING NOW IN EFFECT FOR THE EASTERN FLORIDA BIG
BEND UNTIL 7 PM EST THIS EVENING DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY BELOW 35 PERCENT...

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT...

...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST UNTIL 6 PM
EST SUNDAY AFTERNOON FOR THE FLORIDA BIG BEND DUE TO LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR SUNDAY AFTERNOON FOR
INLAND AREAS OF THE EASTERN FLORIDA PANHANDLE DUE TO POSSIBLE LONG
DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...HIGH PRESSURE OFF TO THE EAST OF THE REGION WILL CONTINUE
TO ALLOW A GRADUAL MOISTENING OF THE LOW LEVELS AS SOUTHERLY WINDS 
BRING IN ADDITIONAL MOISTURE FROM THE GULF OF MEXICO. THIS AREA OF HIGH
PRESSURE WILL KEEP RAIN CHANCES NEAR ZERO THROUGH THE FIRST OF THE WEEK
AS GRADUAL MOISTENING TAKES PLACE. A WEAK COLD FRONT WILL APPROACH FROM 
THE WEST ON WEDNESDAY AFTERNOON BRINGING A CHANCE OF SHOWERS BACK TO
THE FORECAST.

FLZ007-009>011-013-081200-
/O.CAN.KTAE.FW.W.0022.000000T0000Z-090208T0000Z/
/O.NEW.KTAE.FW.A.0021.090208T1800Z-090208T2200Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-
215 PM CST SAT FEB 7 2009

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...
...RED FLAG WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. THE RED FLAG
WARNING HAS BEEN CANCELLED FOR TODAY. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ008-012-014-015-072115-
/O.CAN.KTAE.FW.W.0022.000000T0000Z-090208T0000Z/
COASTAL WALTON-BAY-GULF-FRANKLIN-
315 PM EST SAT FEB 7 2009 /215 PM CST SAT FEB 7 2009/

...RED FLAG WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING FOR TODAY. 

$$

FLZ016>019-026>029-034-081200-
/O.UPG.KTAE.FW.A.0020.090208T1700Z-090208T2300Z/
/O.NEW.KTAE.FW.W.0023.090208T1700Z-090208T2300Z/
/O.CON.KTAE.FW.W.0022.000000T0000Z-090208T0000Z/
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
315 PM EST SAT FEB 7 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST SUNDAY. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

GAZ120>131-142>148-155>161-072300-
/O.CON.KTAE.FW.W.0022.000000T0000Z-090207T2300Z/
QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-
TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-
BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
315 PM EST SAT FEB 7 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

38-GODSEY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 6, 2:30 PM EST, 5 minutes earlier.

Area forecast discussion, Feb 6, 2:30 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EST FRI FEB 6 2009

.DISCUSSION...
19Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING AN UPPER LEVEL PATTERN
TRANSITIONING TO ONE CONSISTING OF RIDGING OVER THE EASTERN U.S. AND
TROUGHING ACROSS THE WEST. MAIN LONGWAVE RIDGE AXIS IS ALIGNED SOUTH
TO NORTH ALONG THE MS RIVER VALLEY AND WILL BE THE DOMINANT FEATURE
IN OUR LOCAL WEATHER FOR THE UPCOMING WEEKEND. ONE WEAK SHORTWAVE IS
EMBEDDED WITHIN THE FLOW SLIDING EAST OUT OF THE LOWER MS VALLEY.
THIS WEAK ENERGY WILL BE CROSSING OUR SKIES OVERNIGHT AND EARLY
SATURDAY MORNING. HOWEVER WITH SUCH A DRY AND STABLE ATMOSPHERIC
COLUMN...SHOULD NOT SEE ANY IMPACT FROM THIS FEATURE AS IT
HARMLESSLY PASSES BY. SIGNIFICANT WEATHER REMAINS FAR AWAY ACROSS
THE PLAINS AND INTERMOUNTAIN WEST...AND WILL STAY PUT FOR THE NEXT
SEVERAL DAYS.

AT THE SURFACE...1035MB HIGH PRESSURE REMAINS IN CONTROL OF THE
SOUTHEAST WITH THE RIDGE AXIS EXTENDING ALONG THE FLORIDA PANHANDLE.
SUNNY SKIES PREVAILING FORECAST AREA-WIDE THIS AFTERNOON WITH
TEMPERATURES RISING THROUGH THE 50S AND LOWER 60S. THIS WARMUP
RESULTS IN A NEAR 40F+ DEGREE DIURNAL FOR SOME LOCATIONS IN THE
EASTERN FORECAST AREA. NEAR SHORE SHELF WATER TEMPS ARE GENERALLY IN
THE 50S...SO WITH A LIGHT FLOW SE FLOW...LOCATIONS NEAR THE BEACHES
(ESPECIALLY ALONG APALACHEE BAY) ARE SEEING TEMPS A FEW DEGREES
COOLER THIS AFTERNOON.

&&

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
HIGH PRESSURE CHANGES LITTLE IN POSITION OVERNIGHT. THE RIDGE AXIS
COMBINED WITH THE CONTINUED DRY ATMOSPHERE WILL STILL FAVOR A DECENT
RADIATIONAL COOLING SETUP. COLDEST TEMPS ARE ONCE AGAIN EXPECTED
OVER THE EASTERN FORECAST AREA...AND ESPECIALLY FROM AROUND
TALLAHASSEE TO THE SUWANNEE RIVER VALLEY. THESE LOCATIONS WILL TAKE
ADVANTAGE OF THE PROXIMITY TO THE HIGH CENTER AND SANDIER SOILS TO
MAXIMIZE THE COOLING. A BIT SUSPICIOUS OF THE VERY COLD MAV FORECAST
OF 20F FOR TALLAHASSEE. WITH A SLOWLY MODERATING AIRMASS WOULD NOT
ANTICIPATE SEEING TEMPERATURES QUITE AS COLD AS LAST NIGHT. MET
NUMBERS ARE JUST A BIT HIGHER AND IN FACT IN THE UPPER 20S FOR THE
TALLAHASSEE AIRPORT. FEEL A COMPROMISE BETWEEN THE TWO GUIDANCE SETS
IS A MORE REALISTIC FORECAST. ZONES EAST OF THE APALACHICOLA RIVER
ARE FORECAST TO SEE WIDESPREAD MIDDLE/UPPER 20S WITH LOWER AND
MIDDLE 30S MORE COMMON TO THE WEST OF THE RIVER. WHILE A WIDESPREAD
HARD FREEZE APPEARS UNLIKELY ACROSS THE EAST...NORMALLY COLDER
RADIATORS ACROSS THE FL BIG BEND WILL HAVE A CHANCE AT TEMPS AROUND
25 FOR A COUPLE OF HOURS TOWARD DAWN. SLIGHTLY ELEVATED LOW LEVEL
MOISTURE LEVELS WEST OF THE APALACH RIVER WILL PROMOTE FROST
DEVELOPMENT FOR MANY LOCATIONS...EVEN THOUGH ACTUAL LOWS WILL NOT BE
AS COLD AS FURTHER EAST.

STACKED SURFACE AND UPPER LEVEL RIDGING IN PLACE DURING THE UPCOMING
WEEKEND WILL PROVIDE THE FORECAST AREA WITH CONTINUED DRY WEATHER
AND A SIGNIFICANT WARMUP. VERY PLEASANT DAYTIME TEMPERATURES
EXPECTED WITH MIDDLE 60S TO NEAR 70 SATURDAY AFTERNOON AND
WIDESPREAD LOWER/MIDDLE 70S SUNDAY AFTERNOON. AFTERNOON ONSHORE FLOW
AT THE BEACHES WILL RESULT IN TEMPS TO BE A FEW DEGREES COOLER THAN
WILL BE FOUND A FEW MILES INLAND.

HIGH PRESSURE IS STILL IN A GENERALLY FAVORABLE POSITION TO PROVIDE
A RADIATIONAL COOLING SETUP SATURDAY NIGHT. THE AIRMASS WILL HAVE
MODERATED SIGNIFICANTLY BY THEN...AND NOT EXPECTING MUCH IN THE WAY
OF SUB-FREEZING TEMPERATURES (IF ANY). HOWEVER...NORMALLY COLDER
OPEN LOCATIONS EAST OF THE RIVER MAY STILL BRIEFLY REACH THE MIDDLE
30S. COMBINE THESE TEMPS WITH THE CALM CONDITIONS AND SLIGHTLY
ELEVATED LOW LEVEL MOISTURE...AND A LIGHT FROST IS NOT OUT OF THE
QUESTION IN EXPOSED FIELDS AND LOW LYING SPOTS. BY SUNDAY
NIGHT...THE HIGH HAS WEAKENED AND RETREATED EASTWARD ENDING ANY
THREATS FOR ADDITIONAL FROST. FROST/FREEZING CONDITIONS ARE THEN NOT
ANTICIPATED THROUGH AT LEAST THE MIDDLE PORTION OF NEXT WEEK.

&&

.LONG TERM (MONDAY-FRIDAY)...THE UPPER-LEVEL PATTERN WILL BEGIN TO
TRANSITION TO A MORE ZONAL PATTERN ACROSS THE SOUTHERN STATES BY THE
SECOND HALF OF THE UPCOMING WEEK AS THE UPPER RIDGE OVERHEAD WEAKENS
AND SHIFTS EAST OF THE AREA. THE MODELS REMAIN IN GOOD CONSENSUS
THROUGH MUCH OF THE PERIOD AND SHOW A SURFACE RIDGE AXIS IN PLACE
ALONG THE GULF COAST STATES WITH LIGHT TO MODERATE EAST-SOUTHEAST
FLOW. EXPECT INCREASING MOISTURE AND MUCH MORE PLEASANT CONDITIONS
THAN THIS WEEK. MODEL GUIDANCE CONTINUES TO SHOW TEMPERATURES
RANGING IN THE LOW 70S DURING THE AFTERNOONS AND ONLY DROPPING INTO
THE MID TO UPPER 40S AT NIGHT. WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT...THE GFS/GFS ENSEMBLE MEAN/ECMWF ALL SUPPORT A WEAKENING COLD
FRONT MOVING THROUGH THE LOCAL AREA FROM WEST TO EAST. WILL KEEP THE
POPS IN THE SLIGHT CHANCE TO CHANCE CATEGORY UNTIL THE MODELS GET A
BETTER HANDLE ON THIS FEATURE. WITH THE ZONAL FLOW IN PLACE
ALOFT...THERE SHOULDNT BE MUCH OF A TEMPERATURE CHANGE IN ITS WAKE.

&&

.AVIATION...
MORNING SMOKE HAS MOSTLY DISPERSED EARLY THIS AFTERNOON WITH ALL TAF
SITES INDICATING VFR VSBY. WILL NEED TO MONITOR FOR ADDITIONAL FIRES
THIS AFTERNOON...BUT IMPOSSIBLE TO PREDICT ANY POTENTIAL IMPACTS ON
TERMINALS. OTHERWISE...LIGHT WINDS AND VFR CONDITIONS THROUGH THE
FORECAST PERIOD AT ALL SITES.

&&

.MARINE...
SURFACE RIDGE AXIS JUST NORTH OF THE FORECAST WATERS PROVIDING A
LIGHT EAST AND SOUTHEAST FLOW WITH LOW SEAS. THESE CONDITIONS
SHOULD PREVAIL THROUGH THE MAJORITY OF THE UPCOMING WEEKEND.
GRADIENT WILL BEGIN TO TIGHTEN DURING THE EARLY PORTION
OF NEXT WEEK WITH WINDS AND SEAS GRADUALLY BUILDING.

&&

.FIRE WEATHER...
HIGH PRESSURE WILL SLIDE EAST TODAY AND TONIGHT WITH VERY WEAK
RETURN FLOW BEGINNING ACROSS THE AREA. RH VALUES SHOULD BE A BIT
HIGHER SATURDAY THAN TODAY BUT STILL LOW ENOUGH FOR RED FLAG
CONDITIONS FOR ALL INLAND AREAS OF FLORIDA...SO WILL UPGRADE WATCH
TO A WARNING. DURATIONS FOR GEORGIA APPROACH 4 HOURS SO WILL ISSUE
WATCH. SE ALABAMA DURATIONS SHOULD STAY BELOW 4 HOURS WITH BETTER
RETURN FLOW. ADDITIONAL MOISTENING EXPECTED BY SUNDAY WITH MARGINAL
DURATIONS FOR THE FLORIDA BIG BEND. WILL HOLD OFF ON ANY HEADLINES
FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  25  68  34  74  41 /   0   0   0   0   0
PANAMA CITY  39  66  45  71  49 /   0   0   0   0   0
DOTHAN       34  68  42  73  45 /   0   0   0   0   0
ALBANY       28  68  34  72  42 /   0   0   0   0   0
VALDOSTA     26  68  34  74  41 /   0   0   0   0   0
CROSS CITY   25  70  34  75  41 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 5 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
     CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
     GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
     MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
     THOMAS...TIFT...TURNER...WORTH.

     FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
     COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
     IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
     QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
     TURNER...WORTH.

FL...RED FLAG WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
     FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
     JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA...WASHINGTON.

     RED FLAG WARNING FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM
     CST/ SATURDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
     COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
     HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
     LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.

GM...NONE.

&&

SYNOPSIS/SHORT TERM/MARINE...MROCZKA
AVIATION/FIRE WEATHER...CAMP
LONG TERM...GIBBS
Hazardous weather outlook, Feb 6, 2:44 AM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 AM EST FRI FEB 6 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-070745-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
244 AM EST FRI FEB 6 2009 /144 AM CST FRI FEB 6 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

...HARD FREEZE WARNING UNTIL 9 AM EST /8 AM CST/ THIS MORNING...

CONTINUED VERY DRY CONDITIONS WILL ENHANCE THE SPREAD OF
WILDFIRES. SMOKE FROM THE LARGER FIRES WILL REDUCE VISIBILITY AND
NEGATIVELY AFFECT AIR QUALITY...ESPECIALLY DURING THE NIGHTTIME
AND EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 2:35 PM ESTFire Weather WatchTAEBaker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more12 hr

Nearby

Red Flag Warnings in Georgia, 2009Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.